Alert archive / New York / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 13, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 8, 1997, 3:00 PM EDT for Oneida County, New York. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 1997, 3:00 PM EDT (19:00 UTC)
- Expired
- Jun 8, 1997, 3:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Oneida County, NY
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
672 WUUS1 KBGM 081901 RRA SVRBGM NYC065-081930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 300 PM EDT SUN JUN 8 1997 THE NATIONAL WEATHER SERVICE IN BINGHAMTON NY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 330 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL NEW YORK ...ONEIDA COUNTY DOPPLER RADAR SHOWS TWO NEARLY STATIONARY SEVERE THUNDERSTORMS IN CENTRAL AND EASTERN ONEIDA COUNTY. ONE STORM IS LOCATED 5 MILES NORTH OF ROME AND THE OTHER IS 5 MILES NORTH EAST OF UTICA. THE MAIN THREAT FROM THESE STORMS IS LARGE HAIL AND TORRENTIAL RAIN. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:00 PM EDT, 1 hour earlier.
Area forecast discussion, Jun 8, 2:00 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 200 PM EDT SUN JUN 8 1997 OROGRAPHICS PLAYING A ROLE IN THIS AFTN/S CONV. NELY FLOW IS BUMPING INTO THE RIDGES AND MTS AND FIRING CONV. STREAMLINES ALSO SHOWING A WEAK CONVERGENCE ZONE FROM CNTRL ERN NY INTO NE PA. ACTIVITY WILL DIE DOWN AFTER SUNSET BUT WILL INCLUDE AN AFTN/EVE PD IN THE FCST TO HANDLE ANY LEFTOVER RW/TRW. XPCT SKIES TO CLR OUT NICELY TNGT WITH LGT WINDS. ELM WILL EASILY DROP TO THE DEW PT EARLY OVERNIGHT...WITH VERY DENSE FOG LIKELY BY DAYBRK. FLOW BECOMES MORE NLY AND NWLY TMRW AS THE RIDGE BUILDS IN. THIS CUTS OFF THE LOW LVL MOISTURE CONVERGENCE AND BRING MORE STABLE AIR INTO THE REGION. THIS SHD LIMIT CU DVLPMT SO WILL GO WITH MSTLY SUNNY SKIES AND W/O TRWS. WAA CONTINUES FROM OUR FRIENDS IN CANADA ON TUES. DRY AIR AND RISING HTS UNDER THE STACKED RIDGE. CLIMO HI/S UNDER IN THE LWR TO MID 70S IN EARLY JUNE SO WILL CALL THE MID 80S HI/S VERY WARM...ESP SINCE WE/VE SEEN NOTHING CLOSE TO THIS YET THIS YR. .BGM...NONE. MORFORD
Nearby
Severe Thunderstorm Warnings in New York, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.